Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 387, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2003, 2:32 PM CDT for Montgomery County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2003, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 29, 2003, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:55 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 29, 11:55 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT TUE JUL 29 2003 GOING FORECAST PRETTY MUCH ON THE MARK...WITH ONLY A FEW CHANGES MADE. FOR THIS AFTERNOON...UPDATED CLOUD/WIND TRENDS. OUTFLOW BOUNDARY FROM STORMS IN NORTHEAST ARKANSAS HEADING INTO CENTRAL SECTIONS OF THE STATE...WITH THE WIND SHIFTING TO THE EAST. WILL CONTINUE WITH AN EAST WIND NORTH/CENTRAL ARKANSAS BEFORE TURNING THE WIND MORE SOUTHERLY LATER THIS AFTERNOON. CLOUDS IN NORTHERN ARKANSAS WILL ALSO BREAK UP A BIT AS THE AFTERNOON WEARS ON. OTHERWISE...COLD FRONT WILL HEAD INTO CENTRAL ARKANSAS BEFORE STALLING THIS EVENING. LOOKS LIKE SHORTWAVE FROM THE PLAINS WILL INTERACT WITH THE FRONT OVERNIGHT. IT ALSO APPEARS THAT LOW PRESSURE WILL FORM ALONG THE FRONT TO HELP FOCUS PRECIPITATION. AT THIS POINT...IT APPEARS THAT THE GREATEST CHANCE OF RAIN WILL BE OVER THE CENTRAL THIRD OF THE STATE TONIGHT...WITH THE POTENTIAL FOR HEAVY AMOUNTS. WILL WORD ACCORDINGLY IN THE FORECAST SENT THIS AFTERNOON. OTHERWISE...FRONT WILL DRIFT TO THE SOUTH OVER THE NEXT COUPLE OF DAYS...WITH THE FRONT EXITING THE REGION BY FRIDAY OR SO. PRECIPITATION CHANCES WILL SHIFT SOUTHWARD WITH THE FRONT... WITH DRY WEATHER BY THE END OF THE WEEK. .LZK...NONE. 46
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 9 hours 32 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 30 min |
| Jul 29, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 33 min |
| Jul 29, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 34 min |
| Jul 29, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 37 min |
| Jul 29, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 29, 4:19 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 41 min |
| Jul 29, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 45 min |
| Jul 29, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Jul 29, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 36 min |
| Jul 29, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.